MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA V-7 10PLG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA V-7 10PLG; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number PXX77N
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.During the procedure, the sales rep reported from the surgeon and staff with additional issues with the white strands of ethibond popping off prematurely with minimal tension on another procedure.Multiple strands from multiple boxes with same lot number are affected.They started using another lot number with no problems.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/1/2024.The following information was received: sales rep confirmed that (b)(4) are duplicates.The following information was requested: we received additional information that (b)(4) are duplicate complaints however it is not clear how many sutures pulled off the needle during the one patient procedure.Please verify the total number of sutures that pulled off the needle during the one patient procedure.Please confirm that there was only one patient procedure.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/4/2024.Additional information was requested, the following was obtained: initial procedure it was approx.5.The next patient event it was 2.Opened up new boxes with same lot number.Pulled couple from each box with same outcome.Tried another box with different lot number with success.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 DA V-7 10PLG
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18667215
Report Number2210968-2024-01123
Device Sequence Number8274415
Product Code GAT
UDI-Device Identifier10705031462267
UDI-Public10705031462267
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXX77N
Device Lot NumberTJMEQK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2024
Supplement Date Received by Manufacturer02/08/2024
02/29/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/01/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown